| Model Number |
SHPX235 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
09/21/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast augmentation with a 235cc mentor memorygel breast implant and experienced capsular contracture; baker grade iii on her right side postoperatively diagnosed after physical exam.As a result, the patient underwent unilateral explantation and replacement with mentor gel device on (b)(6) 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On january 28, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 9, 2022, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the smooth high profile xtra 235cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 3, 2022, mentor became aware that the right side replacement device used on (b)(6) 2022 was catalog number shpx235; serial number (b)(6).Manufacturer¿s reference number: (b)(4).